Coming off Citalopram

June 19 reflection

So I thought coming off Citalopram would be a piece of cake. I’ve been on a low dose for months and I’ve been in a really positive and happy place.

Turns out it’s not so easy. Mood swings, overemotional and anxious are three words that come to mind. I would almost have preferred physical issues!

Anyway, the only reason I’m blogging this is to give some advice. Ween yourself off g.r.a.d.u.a.l.l.y! No matter what the doctor says (learn from my mistake on this), it is better to take it on alternate days, then every three days, until eventually you do stop entirely.

After all, it makes a lot of sense. Your body has been used to happy chemicals being pumped in, what did you think would happen if these suddenly stopped?! I’ve learnt the hard way, but I hope someone out there learns from this…

Advertisements

4 thoughts on “Coming off Citalopram

  1. hmmm this is very useful! I am just coming off diazepam at the moment and am learning the hard way a little bit… Will keep this in mind when I start coming off the citalopram!

    Like

    • Thanks for giving a different perspective on this. There is a lot of different advice out there which can make it very difficult for people to know what to do and what is best.

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s